Coupling schemes for cluster synchronization in coupled Josephson equations. (English) Zbl 1066.34046

The paper considers the system of coupled Josephson equations \[ \Phi'' + \alpha \Phi + \beta A \Phi + f(\Phi) =I, \] where \(\Phi=(\phi_1,\phi_2,\dots,\phi_n)^T\), the damping coefficient \(\alpha>0\), the constant input \(I=(I_1,I_2,\dots,\) \(I_n)^T \in \mathbb{R}^n\), \(f(\Phi) =(\sin(\phi_1),\sin(\phi_2),\dots,\sin(\phi_n))^T\). \(\beta>0\) measures the coupling strength and \(A\) is a real matrix reflecting the coupling topology.
The authors propose an approach for constructing such coupling schemes, i.e., the matrix \(A\), that a selected cluster synchronization pattern is stable. In particular, a coupling scheme is given to create a synchronization with the frequency ratio \(m_1:m_2:\cdots:m_n\).


34D05 Asymptotic properties of solutions to ordinary differential equations
34C15 Nonlinear oscillations and coupled oscillators for ordinary differential equations
34C30 Manifolds of solutions of ODE (MSC2000)
34C60 Qualitative investigation and simulation of ordinary differential equation models
Full Text: DOI


[1] Afraimovich, V. S.; Chow, S. N.; Hale, J. K., Synchronization in lattices of coupled oscillators, Physica D, 103, 445-451 (1997) · Zbl 1194.34056
[2] Afraimovich, V. S.; Lin, W. W., Synchronization in lattices of coupled oscillators with Neumann/periodic boundary conditions, Dyn. Stab. Syst., 13, 3, 237-264 (1998) · Zbl 1067.34052
[3] Belykh, V.; Belykh, I.; Mosekilde, E., Cluster synchronization modes in an ensemble of coupled chaotic oscillators, Phys. Rev. E, 63, 036216 (2001)
[4] Belykh, I.; Belykh, V.; Nevidin, K.; Hasler, M., Persistent clusters in lattices of coupled nonidentical chaotic systems, Chaos, 13, 1, 165-178 (2003) · Zbl 1080.37525
[5] Brown, R.; Kocarev, L., A unifying definition of synchronization for dynamical systems, Chaos, 10, 2, 344-349 (2000) · Zbl 0973.34041
[6] Chen, G.; Dong, X., From Chaos to Order: Methodologies, Perspectives and Applications (1998), World Scientific Pub. Co: World Scientific Pub. Co Singapore
[7] Chen, X.-Y.; Hale, J. K.; Tan, B., Invariant foliations for \(C^1\) semigroups in Banach spaces, J. Diff. Equa., 139, 2, 283-318 (1997) · Zbl 0994.34047
[8] Davis, P. J., Circulant Matrices (1979), Wiley: Wiley New York · Zbl 0418.15017
[9] Guckenheimer, J.; Holmes, P., Nonlinear Oscillations, Dynamical Systems, and Bifurcations of Vector Fields (1984), Springer-Verlag: Springer-Verlag New York
[10] Hale, J. K., Diffusive coupling, dissipation, and synchronization, J. Dynam. Diff. Equa., 9, 1, 1-52 (1997) · Zbl 1091.34532
[11] Imry, Y.; Schulman, L. S., Qualitative theory of the nonlinear behavior of coupled Josephson junctions, J. Appl. Phys., 49, 2, 749-758 (1978)
[12] Jost, J.; Joy, M. P., Spectral properties and synchronization in coupled map lattices, Phys. Rev. E, 65, 016201 (2001)
[13] Kaneko, K., Relevance of dynamic clustering to biological networks, Physica D, 75, 55-73 (1994) · Zbl 0859.92001
[14] Katok, A.; Hasselblatt, B., Introduction to the Morden Theory of Dynamical Systems (1995), Cambridge University Press
[15] Levi, M.; Hoppensteadt, F. C.; Miranker, W. L., Dynamics of the Josephson junction, Quart. Appl. Math., 36, 2, 167-198 (1978)
[16] Levi, M., Nonchaotic behavior in the Josephson junction, Phys. Rev. A, 37, 3, 927-931 (1988)
[17] Mora, X., Finite-dimensional attracting invariant manifolds for damped semilinear wave equations, (Diaz, J. I.; Lions, P. L., Contributions to Nonlinear Partial Differential Equations II (1987), Longman: Longman New York), 172-183 · Zbl 0642.35061
[18] Osipov, G. V.; Kurths, J., Regular and chaotic phase synchronization of coupled circle maps, Phys. Rev. E, 65, 016216 (2001)
[19] Pogromsky, A.; Santoboni, G.; Nijmeijer, H., Partial synchronization: from symmetry towards stability, Physica D, 172, 65-87 (2002) · Zbl 1008.37012
[20] Popovych, O.; Pikovsky, A.; Maistrenko, Yu., Cluster-splitting bifurcation in a system of coupled maps, Physica D, 168-169, 106-125 (2002) · Zbl 0998.82505
[21] Qian, M.; Shen, W.; Zhang, J., Global behavior in the dynamical equation of J-J type, J. Diff. Equa, 71, 2, 315-333 (1988) · Zbl 0652.34054
[22] Qian, M.; Shen, W.; Zhang, J., Dynamical behavior in coupled systems of J-J type, J. Diff. Equa., 88, 1, 175-212 (1990) · Zbl 0741.34033
[23] Rodrigues-Angeles, A.; Nijmeijer, H., Coordination of two robot manipulators based on position measurements only, Int. J. Control, 74, 1311-1323 (2001) · Zbl 1049.93062
[24] Rulkov, N. F., Images of synchronized chaos: experiments with circuits, Chaos, 6, 262-279 (1996)
[25] van der Zant, H. S.J.; Watanabe, S., Dymanics of kinks and vortices in Josephson junction arrays, (Golubitsky, M.; Luss, D.; Strogatz, S. H., Pattern Formation in Continuous and Coupled Systems (1999), Springer-Verlag: Springer-Verlag New York), 283-302 · Zbl 0995.78038
[26] Wiesenfeld, K., Josephson junction arrays: puzzles and prospects, (Golubitsky, M.; Luss, D.; Strogatz, S. H., Pattern Formation in Continuous and Coupled Systems (1999), Springer-Verlag: Springer-Verlag New York), 303-310 · Zbl 1056.78522
[27] Xie, F.; Cerdeira, H. A., Clustering bifurcation and spatiotemporal intermittency in RF-driven Josephson junction series arrays, Int. J. Bifur. Chaos, 8, 8, 1713-1718 (1998)
[28] Yang, X.-S., Concepts of synchronization in dynamical systems, Phys. Lett. A, 260, 340-344 (1999) · Zbl 0939.34041
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.